MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO MESH; SURGICAL MESH
Catalog Number 0010214
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Pain (1994); Injury (2348); Disability (2371)
Date of Event 09/16/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.No medical records have been provided.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol ventrio mesh ( device #1).An additional emdr was submitted to represent the bard/davol composix e/x (device #2).An additional emdr was submitted to represent the bard/davol ventralex (device #3).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2010: the patient underwent surgery for implant of an unspecified bard/davol ventrio (device #1).(b)(6) 2012: the patient underwent surgery for implant of an unspecified bard/davol composix e/x(device #2).(b)(6) 2013: the patient underwent surgery for implant of an unspecified bard/davol ventralex(device #3).As reported, the patient is making a claim for an adverse patient outcome against the ventrio (device #1), composix e/x (device#2) and ventralex (device #3).The attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible at this time.No medical records have been provided.Information is limited at this time.Addendum: this supplemental emdr is submitted to document additional information provided.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 9 months post implant of ventrio mesh, patient was diagnosed with adhesions and abdominal pain thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists adhesions and pain as possible complications.Review of manufacturing records shows product was manufactured to specification.Note, the manufacturing date (15-sep-2010) is considered to be a best estimate.Updated fields: a2, a4, b2, b3 (date of event), b4, b5, b6, b7, d4, d.6b (date of explant), g1, g3, g6, h2, h4, h6, h10.This supplemental emdr represents the ventrio mesh (device #1).Additional supplemental emdr's were submitted to represent the composix mesh e/x (device #2) and mesh ¿ ventralex (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) /2010: the patient underwent surgery for implant of an unspecified bard/davol ventrio(device #1).(b)(6) 2012: the patient underwent surgery for implant of an unspecified bard/davol composix e/x(device #2).(b)(6) 2013: the patient underwent surgery for implant of an unspecified bard/davol ventralex (device #3).As reported, the patient is making a claim for an adverse patient outcome against the ventrio (device #1), composix e/x(device#2) and ventralex (device #3).The attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2010 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of ventrio mesh (device #1).Per operative notes, "the hernia sac was entered and incised circumferentially freeing off the adhesions of the omentum.A ventrio mesh (device #1) was then sutured to the anterior abdominal wall." (b)(6) 2011 - patient was diagnosed with intractable right upper quadrant abdominal pain thereby underwent laparoscopic repair with explant of mesh (device #1).Per operative notes, "adhesions to the anterior abdominal wall were taken down.The attachments of the old mesh (device #1) with sutures were removed.All omentum was taken down and freed." (b)(6) 2012 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of composix e/x mesh (device #2).Per operative notes, "the incarcerated hernia sac was dissected out.A piece of composix e/x mesh (device #2) was inserted into the defect and sutured in place." (b)(6) 2013 - patient was diagnosed with ventral hernia thereby underwent open repair with the implant of ventralex mesh (device #3).Per operative notes, "the ventral hernia was circumferentially dissected out.A piece of ventralex mesh (device #3) was inserted into the defect and sutured in place." (note: there was no mention/visualization of composix e/x mesh (device #2) during this procedure) (b)(6) 2016 - patient was diagnosed with complex dense intra-abdominal adhesions and sessile polyp in transverse colon thereby underwent robotic assisted laparoscopic repair.Per operative notes, "adhesions were noted involving small bowel, colon and omentum to a large abdominal wall mesh (device #2 & #3).Lysis of adhesions, transverse colectomy and anastomosis were performed." (b)(6) 2016 - patient was diagnosed with early sepsis secondary to abdominal infected surgical wound dehiscence with abscess in the mid peritoneum adjacent to abdominal wall and spontaneous drainage thereby had wound care and provided antibiotics.(b)(6) 2017 - patient visited hospital for abdominal pain located along her prior incision.(b)(6) 2018 - patient was diagnosed with recurrent ventral hernia thereby underwent laparoscopic converted to an open repair.Per operative notes, "the hernia defect was located beneath the umbilicus.The bowel was adhered to the edge of hernia defect therefore lysis of adhesions was performed.Thick prior mesh (device #2 & #3) from prior hernia repairs appeared to be folded onto itself.Due to the angle of the mesh and dense adherence to the bowel, opted not to remove the mesh.The individual mesh was closed with sutures.A synthetic mesh was then placed as an onlay mesh and sutured." (b)(6) 2018 - patient had follow-up visits for chronic wound granuloma and abdominal pain.(b)(6) 2019 - patient was diagnosed with infected ventral hernia mesh thereby underwent open repair with the explant of meshes (device #2 & #3).Per operative notes, "the infected mesh (device #2 & #3) was seen and dissected out circumferentially but was very adherent to the small bowel.The small bowel proximally and distal to the area was dissected and which still attached to the mesh was removed." (note, it is unclear which mesh(es) removed during this procedure).Attorney alleged that the patient had abscess, adhesions, bowel removal, pain and suffering, infection, seroma and hernia recurrence.It was also alleged that the mesh appeared to be folded onto itself, caused by the mesh products which failed to work as intended, thereby causing patient to undergo additional painful hernia repair surgeries.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7895307
Report Number1213643-2018-03201
Device Sequence Number2489080
Product Code FTL
UDI-Device Identifier00801741016417
UDI-Public(01)00801741016417(17)120328(10)HUUI2109
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2012
Device Catalogue Number0010214
Device Lot NumberHUUI2109
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2018
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date09/20/2018
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight87 KG